Alert archive / California / Red Flag Warnings in 2020
Red Flag Warning 22, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Aug 25, 2020, 6:10 AM PDT for 6 counties in Nevada; 7 counties in California. It took effect at Aug 25, 2020, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2020, 6:10 AM PDT (13:10 UTC)
- In effect from
- Aug 25, 2020, 12:00 PM PDT
- Expired
- Aug 25, 2020, 8:11 PM PDT
- In force
- 8 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 42 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 1.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 2560 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940 WWUS85 KREV 251310 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 610 AM PDT Tue Aug 25 2020 NVZ420-260400- /O.CAN.KREV.FW.W.0021.000000T0000Z-200825T1500Z/ /O.UPG.KREV.FW.A.0020.200825T2100Z-200826T0400Z/ /O.NEW.KREV.FW.W.0022.200825T1900Z-200826T0000Z/ Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- 610 AM PDT Tue Aug 25 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM PDT THIS AFTERNOON FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS ALONG THE SIERRA FRONT OF NEVADA AND EXTREME SOUTHEASTERN LASSEN COUNTY... The National Weather Service in Reno has issued a Red Flag Warning for thunderstorms and strong outflow winds, which is in effect from noon today to 5 PM PDT this afternoon. The previous Red Flag Warning due to expire at 8 AM this morning has been cancelled, while the Fire Weather Watch for this afternoon was upgraded. * Changes...Ended the overnight Red Flag Warning that was due to expire at 8AM and upgraded the Fire Weather Watch for this afternoon to a Red Flag Warning for additional fast moving thunderstorms. * Affected Area...Fire Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon and and Far Southern Lassen Counties. * Thunderstorms...Isolated to scattered thunderstorms with little, or limited, rainfall. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. * Additional Information...Storms may be a hybrid of wet and dry, but the faster storm motions will likely allow for lightning strikes outside of the main thunderstorm cores. With resources already stretched thin, any new fire starts will be an issue. * Outflow Winds...40 to 50 mph wind gusts are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ270-278-NVZ458-260400- /O.CAN.KREV.FW.W.0021.000000T0000Z-200825T1500Z/ /O.UPG.KREV.FW.A.0020.200825T2100Z-200826T0400Z/ /O.NEW.KREV.FW.W.0022.200825T1900Z-200826T0400Z/ Surprise Valley California-Eastern Lassen County- Northern Washoe County- 610 AM PDT Tue Aug 25 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE SURPRISE VALLEY AND NORTHERN WASHOE COUNTY... The National Weather Service in Reno has issued a Red Flag Warning for thunderstorms and strong outflow winds, which is in effect from noon today to 9 PM PDT this evening. The previous Red Flag Warning due to expire at 8 AM this morning has been cancelled, while the Fire Weather Watch for this afternoon was upgraded. * Changes...Ended the overnight Red Flag Warning that was due to expire at 8AM and upgraded the Fire Weather Watch for this afternoon to a Red Flag Warning for additional fast moving thunderstorms. * Affected Area...Fire Zone 270 Surprise Valley California, Fire Zone 278 Eastern Lassen County and Fire Zone 458 Northern Washoe County. * Thunderstorms...Isolated to scattered thunderstorms with little, or limited, rainfall. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. * Additional Information...Storms may be a hybrid of wet and dry, but the faster storm motions will likely allow for lightning strikes outside of the main thunderstorm cores. With resources already stretched thin, any new fire starts will be an issue. * Outflow Winds...40 to 50 mph wind gusts are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ423-260400- /O.CAN.KREV.FW.W.0021.000000T0000Z-200825T1500Z/ /O.UPG.KREV.FW.A.0020.200825T2100Z-200826T0400Z/ /O.NEW.KREV.FW.W.0022.200825T2200Z-200826T0400Z/ West Humboldt Basin in Pershing County- 610 AM PDT Tue Aug 25 2020 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE WESTERN HUMBOLDT BASIN IN PERSHING COUNTY... The National Weather Service in Reno has issued a Red Flag Warning for thunderstorms and strong outflow winds, which is in effect from 3 PM today to 9 PM PDT this evening. The previous Red Flag Warning due to expire at 8 AM this morning has been cancelled, while the Fire Weather Watch for this afternoon was upgraded. * Changes...Ended the overnight Red Flag Warning that was due to expire at 8AM and upgraded the Fire Weather Watch for this afternoon to a Red Flag Warning for additional fast moving thunderstorms. * Affected Area...Fire Zone 423 West Humboldt Basin in Pershing County. * Thunderstorms...Mainly isolated thunderstorms with little, or limited, rainfall. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. * Additional Information...Storms may be a hybrid of wet and dry, but the faster storm motions will likely allow for lightning strikes outside of the main thunderstorm cores. With resources already stretched thin, any new fire starts will be an issue. * Outflow Winds...40 to 50 mph wind gusts are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ421-429-251415- /O.CAN.KREV.FW.W.0021.000000T0000Z-200825T1500Z/ Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- Lahontan Basin including Churchill and Eastern Mineral Counties- 610 AM PDT Tue Aug 25 2020 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE BASIN AND RANGE AND EASTERN MINERAL COUNTY... The National Weather Service in Reno has cancelled the Red Flag Warning. Thunderstorms have moved out of the Lahontan Basin including Churchill and eastern Mineral counties. Even though storms have ended, there may be new fire starts that have yet to be reported. If you see any smoke, report it to your local officials. $$ CAZ271-260400- /O.UPG.KREV.FW.A.0020.200825T2100Z-200826T0400Z/ /O.NEW.KREV.FW.W.0022.200825T1900Z-200826T0400Z/ Western Lassen, Eastern Plumas, Eastern Sierra, and Eastern Nevada Counties- 610 AM PDT Tue Aug 25 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR LASSEN EASTERN SIERRA EASTERN PLUMAS AND EASTERN NEVADA COUNTIES... The National Weather Service in Reno has issued a Red Flag Warning for thunderstorms and strong outflow winds, which is in effect from noon today to 9 PM PDT this evening. * Affected Area...Fire Zone 271 Western Lassen, Eastern Plumas, Eastern Sierra and and Eastern Nevada Counties. * Thunderstorms...Isolated to scattered thunderstorms with little, or limited, rainfall. * Additional Information...Storms may be a hybrid of wet and dry, but the faster storm motions will likely allow for lightning strikes outside of the main thunderstorm cores. With resources already stretched thin, any new fire starts will be an issue. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. * Outflow Winds...40 to 50 mph wind gusts are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ272-260000- /O.NEW.KREV.FW.W.0022.200825T1900Z-200826T0000Z/ Greater Lake Tahoe Area- 610 AM PDT Tue Aug 25 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM PDT THIS AFTERNOON FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE GREATER LAKE TAHOE AREA... The National Weather Service in Reno has issued a Red Flag Warning for thunderstorms and strong outflow winds, which is in effect from noon today to 5 PM PDT this afternoon. * Affected Area...Fire Zone 272 Greater Lake Tahoe Area. * Thunderstorms...Isolated to scattered thunderstorms with little, or limited, rainfall. * Additional Information...Storms may be a hybrid of wet and dry, but the faster storm motions will likely allow for lightning strikes outside of the main thunderstorm cores. With resources already stretched thin, any new fire starts will be an issue. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. * Outflow Winds...35 to 45 mph wind gusts are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
3 follow-up statements
238 WWUS85 KREV 252357 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 457 PM PDT Tue Aug 25 2020 CAZ272-NVZ420-260100- /O.EXP.KREV.FW.W.0022.000000T0000Z-200826T0000Z/ Greater Lake Tahoe Area- Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- 457 PM PDT Tue Aug 25 2020 ...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS ALONG THE SIERRA FRONT OF NEVADA, EXTREME SOUTHEASTERN LASSEN COUNTY AND THE TAHOE BASIN... The threat for thunderstorms and lightning has subsided for the northern Sierra Front and Tahoe Basin this evening. $$ CAZ270-271-278-NVZ458-260400- /O.CON.KREV.FW.W.0022.000000T0000Z-200826T0400Z/ Surprise Valley California- Western Lassen, Eastern Plumas, Eastern Sierra, and Eastern Nevada Counties-Eastern Lassen County-Northern Washoe County- 457 PM PDT Tue Aug 25 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR PARTS OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... * Changes...None. * Affected Area...Fire Zone 270 Surprise Valley California, Fire Zone 271 Western Lassen, Eastern Plumas, Fire Zone 278 Eastern Lassen County and Fire Zone 458 Northern Washoe County. * Thunderstorms...Isolated thunderstorms. Locally heavy rain where storms move over the same area across northwest Lassen County. Potential for drier lightning strikes outside this band early this evening. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. * Additional Information...Storms may be a hybrid of wet and dry, but the faster storm motions will likely allow for lightning strikes outside of the main thunderstorm cores. With resources already stretched thin, any new fire starts will be an issue. * Outflow Winds...40 to 50 mph wind gusts are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ423-260400- /O.CON.KREV.FW.W.0022.000000T0000Z-200826T0400Z/ West Humboldt Basin in Pershing County- 457 PM PDT Tue Aug 25 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE WESTERN HUMBOLDT BASIN IN PERSHING COUNTY... * Changes...None. * Affected Area...Fire Zone 423 West Humboldt Basin in Pershing County. * Thunderstorms...Mainly isolated thunderstorms with little, or limited, rainfall. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. * Additional Information...Storms may be a hybrid of wet and dry, but the faster storm motions will likely allow for lightning strikes outside of the main thunderstorm cores. With resources already stretched thin, any new fire starts will be an issue. * Outflow Winds...40 to 50 mph wind gusts are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
585 WWUS85 KREV 260016 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 516 PM PDT Tue Aug 25 2020 NVZ423-260130- /O.CAN.KREV.FW.W.0022.000000T0000Z-200826T0400Z/ West Humboldt Basin in Pershing County- 516 PM PDT Tue Aug 25 2020 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE WESTERN HUMBOLDT BASIN IN PERSHING COUNTY... The National Weather Service in Reno has cancelled the Red Flag Warning. Latest satellite imagery and model data show that the thunderstorms threat has diminished for the West Humboldt Basin in Pershing County this evening. $$ CAZ270-271-278-NVZ458-260400- /O.CON.KREV.FW.W.0022.000000T0000Z-200826T0400Z/ Surprise Valley California- Western Lassen, Eastern Plumas, Eastern Sierra, and Eastern Nevada Counties-Eastern Lassen County-Northern Washoe County- 516 PM PDT Tue Aug 25 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR PARTS OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... * Changes...None. * Affected Area...Fire Zone 270 Surprise Valley California, Fire Zone 271 Western Lassen, Eastern Plumas, Eastern Sierra, and Eastern Nevada Counties, Fire Zone 278 Eastern Lassen County and Fire Zone 458 Northern Washoe County. * Thunderstorms...Isolated thunderstorms. Locally heavy rain where storms move over the same area across northwest Lassen County. Potential for drier lightning strikes outside this band early this evening. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. * Additional Information...Storms may be a hybrid of wet and dry, but the faster storm motions will likely allow for lightning strikes outside of the main thunderstorm cores. With resources already stretched thin, any new fire starts will be an issue. * Outflow Winds...40 to 50 mph wind gusts are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
589 WWUS85 KREV 260311 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 811 PM PDT Tue Aug 25 2020 CAZ270-271-278-NVZ458-260415- /O.CAN.KREV.FW.W.0022.000000T0000Z-200826T0400Z/ Surprise Valley California- Western Lassen, Eastern Plumas, Eastern Sierra, and Eastern Nevada Counties-Eastern Lassen County-Northern Washoe County- 811 PM PDT Tue Aug 25 2020 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR PARTS OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... The National Weather Service in Reno has cancelled the Red Flag Warning. The threat for thunderstorms, lightning and strong outflow winds has ended for this evening. $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 25, 3:38 AM PDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 25, 3:38 AM PDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Reno NV
338 AM PDT Tue Aug 25 2020
.SYNOPSIS...
Thunderstorms are ongoing in west central Nevada this morning and
will continue through around sunrise. More isolated thunderstorms
are expected this afternoon with some Fire Weather concerns
centered around dry lightning and gusty outflow winds. Chances for
storms dry up by Thursday. Air quality will continue to be a
concern due to smoke from wildfires.
&&
.DISCUSSION...
Changes made to the short term forecast this morning...
*Lowered chances for isolated to scattered thunderstorm activity early
this afternoon mainly for the Tahoe Basin and into portions of
the Sierra Front.
*Took out chances for thunderstorms this evening for the Tahoe
Basin, Sierra Front, and Plumas County.
A little less busy this morning compared to yesterday at this time in
regards to overnight convection. A few showers and thunderstorms
continue across eastern Pershing and Churchill counties with
activity expected to diminish over the next few hours.
A light haze is still sticking around the region this morning as
well from the ongoing wildfires in California. Conditions will be
worse for locations in Lassen and Plumas counties thanks the North
Complex wildfire. Improvement is anticipated throughout the day
today for most of the region, but could degrade again as westerly
winds kick in this afternoon; forecaster confidence is low.
Isolated to scattered thunderstorms are forecast beginning this
afternoon in the Tahoe Basin, portions of the Sierra Front,
northeast California and northern Washoe County as a weak, subtle
shortwave brushes the region towards the northwest. Mid-level
moisture continues to be abundant, but instability and forcing is
somewhat lacking even with the passing wave. Most global models
do not show much in the way of development this afternoon either.
Nevertheless, the possibility still exists. It is important to note
that overall confidence in convection today is low, but if storms do
form, they most likely will be of high impact with dry lightning a
major factor. Please take a look at the Fire Weather discussion
below for more details regarding Fire Weather Warnings.
By this evening, chances become even lower with a slight chance in
thunder confined to northern Lassen and Washoe counties. Felt a
bit more confident taking out chances this evening for the Tahoe
Basin and the Sierra Front due to westerly winds increasing,
conditions stabilizing as the wave lifts towards the northeast,
and the advancement of drier air pushing in from the southwest.
Another shot at afternoon/evening convection is looking better for
Wednesday as another weak, shortwave trough passes through the
region from the west. While moisture won't be quite as abundant
this time, conditions look to be a bit more unstable according to
the most recent model guidance. As of now, slight chances are
forecast from Alpine County northward into Plumas/Lassen counties,
northern Washoe County, and portions of western Nevada.
After Wednesday, the weather pattern becomes less active as the
region becomes somewhat sandwiched between stable zonal flow
towards the north, broad low pressure off the California coast,
and the Four Corners high. This most likely will lead to average
high and low temperatures, typical afternoon west winds with gusts
around 25 mph, and drier air as we head into the weekend. Long
range models are hinting at some moisture advection from the
southeast Saturday into Sunday bringing the chance for showers and
thunderstorms, but confidence is pretty much nonexistent in this
scenario at this time.
As for that more amplified trough over the west to close the
month... ensembles are now showing it not as impactful with not
much of a cooldown as previously thought. So for now in regards to
the long term forecast, plan on average temperatures with typical
winds. -LaGuardia
&&
.AVIATION...
The primary threat for aviators will again be thunderstorms this
afternoon, mainly north of Highway 50. Coverage of storms will
generally be isolated for RNO/CXP/TRK/TVL/MEV early in the afternoon
before activity moves towards the Oregon border mid/late afternoon.
A few isolated storms will also be possible Wednesday afternoon for
RNO/CXP/TRK/TVL/MEV/. On the plus side, winds aloft will be slowing
through the day with turbulence decreasing over the Sierra.
Thunderstorm chances dry up Thursday through the weekend.
Persistent haze due to smoke will continue again today, possibly
decreasing visibility to MVFR for most terminals when westerly winds
kick in this afternoon. Otherwise, background winds will follow the
typical daily zephyr pattern with gusts 20-25kts. Boyd
&&
.FIRE WEATHER...
The biggest changes this forecast cycle were to upgrade the Fire
Weather Watch for this afternoon to a Red Flag Warning and to
extend the warning area into the Tahoe Basin. It should be noted
that this is a lower confidence, but high potential impact,
situation. Gridded and global models are mixed in thunderstorm
formation potential while hi-res models are favoring formation.
Otherwise, steering level winds will be in the 20-30 mph range with
PWATs lower than the last couple of days. These speeds support small
storm cores with little/no rainfall to douse any ignitions
associated with dry lightning. Given the recent ignition efficiency
and limited resources available, have opted to upgrade to Red Flag
Warning for the afternoon today. This will be valid from the Tahoe
Basin/Sierra Front of Nevada northward through
Lassen/Plumas/eastern Modoc/northern Washoe counties and for
Pershing County. Timing favors early to mid afternoon for the Tahoe
Basin and the Sierra Front of Nevada spreading northward through the
mid/late afternoon.
As for this morning, thunderstorms are moving through west central
Nevada with motions around 35 mph. Ample lightning has been
associated with these storms will little rainfall likely. These
storms will continue in areas mainly east of Highway 95A through
around sunrise. Blowing dust and gusts in excess of 30 mph are also
possible with these storms.
Another round of thunderstorms will be possible Wednesday afternoon
along the Sierra from the Tahoe Basin through Lassen/northern Washoe
counties and including the Sierra Front of Nevada. However, storm
motions will be much slower with wetting rains more likely. While
dry strikes outside of cores remain a possibility, chances will be
lower than the last couple of days. Boyd
&&
.REV Watches/Warnings/Advisories...
NV...Red Flag Warning until 8 AM PDT this morning
NVZ420-421-423-429-458.
Red Flag Warning from noon today to 5 PM PDT this afternoon
NVZ420.
Red Flag Warning from noon today to 9 PM PDT this evening NVZ458.
Red Flag Warning from 3 PM this afternoon to 9 PM PDT this
evening NVZ423.
CA...Red Flag Warning until 8 AM PDT this morning CAZ270-278.
Red Flag Warning from noon today to 5 PM PDT this afternoon
CAZ272.
Red Flag Warning from noon today to 9 PM PDT this evening
CAZ270-271-278.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoIn the hours before
Special weather statement, Aug 25, 12:19 AM PDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Reno NV
1219 AM PDT Tue Aug 25 2020
NVZ001-003>005-251015-
Western Nevada Basin and Range including Pyramid Lake NV-
Northern Washoe County NV-Greater Reno-Carson City-Minden Area NV-
Mineral and Southern Lyon Counties NV-
1219 AM PDT Tue Aug 25 2020
...Nocturnal Thunderstorms occurring in Central Nevada...
At 1213 AM PDT, Doppler radar was tracking several thunderstorms
east of Highway 95A into east central Nevada. These storms are
generally moving north at 35 mph.
Primary threats associated with these storms are: dry lightning with
potential for new fire ignitions, winds in excess of 30 mph, and
blowing dust.
Expect storms to continue until around sunrise this morning.
Locations impacted include...
Fallon, Lovelock, Lahontan Reservoir, Gerlach, Fernley, Hawthorne,
Yerington, Luning, Oreana, Middlegate, Silver Springs, Trinity
Junction, Stagecoach, Wabuska, Hazen, Imlay, Stillwater, Unionville,
Nixon and Gerlach-Empire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing little or no rainfall, however consistent
cloud to ground lightning and gusty winds are likely near these
storms. Watch for new fire starts, areas of blowing dust, and
reduced visibility.
&&
LAT...LON 4000 11754 3988 11746 3955 11749 3938 11776
3922 11772 3910 11778 3900 11819 3892 11819
3854 11778 3838 11855 3923 11940 4127 11950
4124 11930 4096 11933 4096 11879 4085 11878
4086 11765 4068 11764 4068 11730 4052 11730
TIME...MOT...LOC 0713Z 185DEG 28KT 3977 11855
MBThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 12:19 AM PDT | Special Weather Statement | REV | Churchill, Mineral, Pershing | 3 hr |
| Aug 25, 9:31 AM PDT | Special Weather Statement | REV | Washoe | 89 min |
| Aug 25, 3:00 PM PDT | Special Weather Statement | REV | Churchill, Douglas, Lyon, Pershing, Storey, Washoe | 2 hr |
Nearby
Red Flag Warnings in California, 2020Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.